Results 1 to 5 of 5
Tapering off 10 mg oxycodone
  1. #1
    sunshine1109 is offline New Member
    Join Date
    Dec 2011
    Posts
    8

    Default Tapering off 10 mg oxycodone

    Cut back to 7.5 4 times a day which is 3 total but feel like I'm having withdrawals not sure what the symptoms are as I haven't been feeling good the past couple mths before I started my taper it's like the pills just stopped working for me started them for fibromyalgia then ended up with shingles and got postherpetic neuralgia where the pain doesn't go away constant burning in my chest year-and-a-half ago I was diagnosed with breast cancer had to go through a year of treatment and then last month just had my gallbladder out for the past couple months I've been taking them and it feels like they just aren't working I'm aching all the time no energy no appetite just feel terrible 24/7 I don't sleep good now I'm trying to taper and I'm just feeling worse I've been on them for three yrs and don't know if my body has just gotten used to them and they're not working anymore or what but I have a dr. Appointment in a week and a half then I need to know if they're not working but he's not the easiest doctor to talk to in the world I don't even want to tell him that I want to be tapering down from them cuz I don't know how he will except that even my family doctor told me I need to get off them but my pain management doctor might not like that too much I don't know why you think that they would be happy about it but I was just wondering if that sounds like withdrawal symptoms to anybody out there I appreciate anybody's input. Also if you know of a good way to taper down I don't know if I'm doing it right or not I don't know if I should start with the first pill taper down to 7.5 then take my 10 milligrams and then like each week the next pill like the second pill of the day bring that down to 7.5 I'm not sure how to do it I also know you need to space the hours apart as much as you can and that's why I'm having a hard time because after 2 hours I'm I start to feel really really bad. I need help I want off these so bad I can't stand this feeling.

  2. #2
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by sunshine1109 View Post
    Cut back to 7.5 4 times a day which is 3 total but feel like I'm having withdrawals not sure what the symptoms are as I haven't been feeling good the past couple mths before I started my taper it's like the pills just stopped working for me started them for fibromyalgia then ended up with shingles and got postherpetic neuralgia where the pain doesn't go away constant burning in my chest year-and-a-half ago I was diagnosed with breast cancer had to go through a year of treatment and then last month just had my gallbladder out for the past couple months I've been taking them and it feels like they just aren't working I'm aching all the time no energy no appetite just feel terrible 24/7 I don't sleep good now I'm trying to taper and I'm just feeling worse I've been on them for three yrs and don't know if my body has just gotten used to them and they're not working anymore or what but I have a dr. Appointment in a week and a half then I need to know if they're not working but he's not the easiest doctor to talk to in the world I don't even want to tell him that I want to be tapering down from them cuz I don't know how he will except that even my family doctor told me I need to get off them but my pain management doctor might not like that too much I don't know why you think that they would be happy about it but I was just wondering if that sounds like withdrawal symptoms to anybody out there I appreciate anybody's input. Also if you know of a good way to taper down I don't know if I'm doing it right or not I don't know if I should start with the first pill taper down to 7.5 then take my 10 milligrams and then like each week the next pill like the second pill of the day bring that down to 7.5 I'm not sure how to do it I also know you need to space the hours apart as much as you can and that's why I'm having a hard time because after 2 hours I'm I start to feel really really bad. I need help I want off these so bad I can't stand this feeling.
    That's a 25% reduction, you can try reducing by only 10% per week and see how that goes? Opiates do lose effectiveness over time, tolerance builds and an increase in dosage will be needed! In addition, long term use of opiates can actually increase pain, "Opioids are not actually very effective for chronic pain, and can in some instances even make pain worse by causing a condition called ‘opioid-induced hyperalgesia’.”
    Update when you can?

  3. #3
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Yes what you are feeling are withdrawal symptoms. You have become tolerant to your dose and that is why they do not work anymore and also why you begin to feel withdrawal a short time after you take a pill. You are taking short acting. At first they work for 4 to 6 hours but then after years on them they only work for about an hour, then you start craving the next dose.

    You are getting mixed messages from your doctors and both are right in a way or wrong in a way depending on how you look at it. Because in your situation there are two solutions. The first is, when you become tolerant, you increase the dose or change the type of medication, until you get a new plan that works again. The second is, you stop the medication altogether. Take a break for a while, then in the future if you need them again they will work again (but never for as long or as well as they did the first time.)

    You seem to have a doctor that might go along with the first way, and one who thinks you should do the second. My opinion, is that it depends on the individual and your particular situation. For very severe pain that keeps you from functioning or makes you feel suicidal, you may need to go the first route. For someone like you who has been on short acting and they no longer work very well, I would go to a long acting, or extended release. And then you may need to also increase the total daily amount. The down side to this is that you will eventually become tolerant to that too, and face the same dilemma. And at that point it will be even harder to quit them altogether. But this might be the right plan if your life situation is going to improve down the road and in the future you are in a better position to go through withdrawal and get completely off the medication. For people who face suicidal thoughts because of their pain, doing this is better than the alternative. But if your life situation appears to be stable and you expect it to continue the same indefinitely, then the only thing this will accomplish is getting you into a deeper hole with the pills. Increasing the dose should be used only as a temporary solution to get you past a severe crisis, and with the understanding you will have to face a more difficult quitting process at some point.

    But preferably, for most people, it's better to get off the drug completely. I agree with Ricky, tapering by a smaller amount might work better, or cutting the pills into pieces and spreading them out throughout the day may give you a smoother feel. There are so many problems and down sides to staying on these meds. Unless your pain is so very severe that you cannot leave the house and are basically a non-functional person, you should probably try the second option and get off completely. Give it two or three months. The chances are you will be feeling much better than when you were on the pills. It may be simpler to just quit cold turkey because you are going to feel awful the whole time tapering. If you just stop altogether, you will have a week of bad symptoms but then improve and by two or three weeks out will probably feel like a new person.

  4. #4
    sunshine1109 is offline New Member
    Join Date
    Dec 2011
    Posts
    8

    Default

    Went to the Dr he put me on 30 mg extended relief morphine and to use the oxycodone for breakthrough pain reason being I'm still going through the pain from the cancer treatment I only use one oxycodone per day now but how hard is it to get off the morphine I explained to him what I wanted to do but he felt my pain is to high right now so I'm so confused and frustrated I feel like I'm in deeper trouble then ever now I don't know what to do. Thanks for all your input right now I feel stuck and don't know what to do I feel starting the morphine is going to be the worse thing to do

  5. #5
    sunshine1109 is offline New Member
    Join Date
    Dec 2011
    Posts
    8

    Default

    Do you think just taking the morphine and no oxycodone would be better or will the morphine ER be harder to get off of.

Similar Threads

  1. Oxycodone Tapering Symptoms
    By Tuesdaynite in forum Pain Killer Addiction
    Replies: 7
    Last Post: 04-22-2019, 10:39 PM
  2. Tapering off of oxycodone and ms contin...
    By spacie1985 in forum Prescription Drug Addiction
    Replies: 51
    Last Post: 10-31-2017, 08:17 AM
  3. Advice on how to talk to my Dr. about tapering Oxycodone.
    By jarl in forum Prescription Drug Addiction
    Replies: 46
    Last Post: 06-06-2017, 01:55 PM
  4. Tapering Oxycodone
    By TerryHeaton in forum Prescription Drug Addiction
    Replies: 14
    Last Post: 02-01-2015, 07:42 AM
  5. Oxycodone tapering
    By mr_c in forum Pain Killer Addiction
    Replies: 3
    Last Post: 11-19-2014, 01:46 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22